Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

ATI RN Exit Exam

Explore ATI RN Exit Exam, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from ATI RN Exit Exam

This material has 60 questions with answers and rationales. Here are the first 5.

  1. 1.A 68-year-old client in the emergency department reports crushing chest pressure that began 40 minutes ago. The client is diaphoretic, BP is 92/58 mm Hg, pulse is 108/min, and oxygen saturation is 95% on room air. The ECG shows ST elevation in leads II, III, and aVF. Which action should the nurse prioritize?

    • A.Administer sublingual nitroglycerin before obtaining additional information
    • B.Activate the emergency coronary reperfusion pathway
    • C.Apply oxygen at 6 L/min by nasal cannula
    • D.Wait for the troponin result before notifying the provider

    Rationale: An acute ST-elevation myocardial infarction requires immediate activation of a reperfusion pathway to limit myocardial injury. Nitroglycerin may worsen this client's hypotension, and routine oxygen is not indicated with a saturation of 95%. Waiting for troponin delays treatment when the ECG already establishes the need for urgent intervention. The exam takeaway is to prioritize time-sensitive reperfusion over unnecessary treatment or confirmatory testing.

  2. 2.A 74-year-old client on a medical unit has pneumonia, new confusion, and urine output of 15 mL during the past hour. Temperature is 39.1 C, BP is 82/46 mm Hg, pulse is 124/min, respirations are 30/min, and lactate is 4.8 mmol/L. Which action should the nurse take first?

    • A.Administer the prescribed oral antipyretic
    • B.Collect a clean-catch urine specimen
    • C.Activate the sepsis response and begin prescribed isotonic crystalloid resuscitation
    • D.Reassess the blood pressure after the next scheduled antibiotic dose

    Rationale: Hypotension, altered mentation, oliguria, and elevated lactate indicate sepsis-associated hypoperfusion requiring immediate escalation and fluid resuscitation. An antipyretic improves comfort but does not restore perfusion, and specimen collection must not delay stabilization. Waiting for a scheduled antibiotic dose permits shock to progress; antimicrobial therapy also needs prompt implementation. The exam takeaway is to recognize organ dysfunction and act immediately on suspected septic shock.

  3. 3.A 22-year-old client in the emergency department has type 1 diabetes, abdominal pain, and deep respirations. Glucose is 486 mg/dL, pH is 7.18, potassium is 3.0 mEq/L, BP is 96/60 mm Hg, and pulse is 118/min. Isotonic fluids have been started. Which prescription should the nurse clarify before implementation?

    • A.Begin an IV regular insulin infusion now
    • B.Initiate continuous cardiac monitoring
    • C.Administer prescribed IV potassium replacement
    • D.Measure blood glucose every hour

    Rationale: Insulin should be delayed until significant hypokalemia is corrected because it shifts potassium into cells and can precipitate lethal dysrhythmias. Cardiac monitoring and potassium replacement are appropriate for a potassium level of 3.0 mEq/L. Hourly glucose monitoring is necessary during treatment of diabetic ketoacidosis. The exam takeaway is to evaluate potassium before starting insulin in a hyperglycemic crisis.

  4. 4.A 59-year-old client receiving hemodialysis arrives at an outpatient unit after missing two treatments. The client reports weakness, potassium is 6.9 mEq/L, and the cardiac monitor shows peaked T waves with QRS widening. Which prescribed medication should the nurse administer first?

    • A.Sodium zirconium cyclosilicate orally
    • B.Regular insulin with dextrose IV
    • C.Nebulized albuterol
    • D.Calcium gluconate IV

    Answer and rationale are in the full material.

  5. 5.A 71-year-old client is brought to the emergency department 70 minutes after sudden aphasia and right arm weakness began. BP is 176/94 mm Hg, glucose is 108 mg/dL, and noncontrast head CT shows no hemorrhage. Which action is the nurse's priority?

    • A.Administer oral aspirin immediately
    • B.Give water to assess swallowing ability
    • C.Expedite evaluation for IV thrombolytic eligibility
    • D.Lower the blood pressure to 120/80 mm Hg before further evaluation

    Answer and rationale are in the full material.

+55 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 12, 2026 · Independent original practice and study material.